Hail, McIntosh
- When
- February 3, 9:10 PM EST to 9:13 PM EST
- Where
- McIntosh County, Darien
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.367, -81.433
Golfball size hail fell at the Georgia Islands Factory Shoppes along Interstate 95.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 3, 3:00 PM EST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EST FRI FEB 3 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...DEVELOPING SITUATION
THIS AFTERNOON WITH TWO MAIN SYSTEMS AFFECTING THE SOUTHEAST. ONE IS
AN AREA OF CONVECTION THAT HAS BEEN ACTIVE SINCE THIS MORNING OVER
FLORIDA. THE OTHER MASS OF CONVECTION OVER NORTHERN LOUISIANA HAS
JUST BEGUN TO PROGRESS SLIGHTLY EASTWARD. THE STORMS FURTHER WEST
ARE ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE FORECASTED TO MOVE
NORTHEAST THROUGH THE SOUTHERN APPALACHIANS TONIGHT.
HOW THESE TWO SYSTEMS WILL AFFECT OUR AREA WILL NEED TO BE CLOSELY
WATCHED THROUGH THE AFTERNOON AND EVENING. EXTENSIVE CLOUD COVER HAS
REMAINED OVER COASTAL SC AND GA INTO THE EARLY AFTERNOON AND HAS
BEEN SUPPRESSING TEMPERATURES FOR THE DAY. MODEL GUIDANCE WAS GIVING
HIGHS TODAY IN THE MID 70S...HOWEVER MOST OF THE CWA HAS YET TO GET
OUT OF THE MID 60S. THE LACK OF DAYTIME HEATING MAY INDEED AFFECT
THE CHANCES OF SEVERE WEATHER.
MODEL GUIDANCE HAD BEEN HINTING AT RAINFALL REACHING THE CWA LATE
THIS AFTERNOON FROM THE SOUTHWEST AHEAD OF THE MAIN THUNDERSTORMS
CURRENTLY IN LA. CURRENTLY THERE IS NO INDICATION THAT AFTERNOON
STORMS WILL DEVELOP AND TRACK UP FROM THE SOUTH. AT THIS
POINT...BEST CHANCE FOR THUNDERSTORMS WILL BE LATER THIS EVENING AS
THE SURFACE LOW OVER THE LOWER MISS VALLEY CONTINUES TO MOVE
NORTHEASTWARD. WILL MAINTAIN CATEGORICAL POPS FOR THE CWA THIS
EVENING AND OVERNIGHT. POSSIBILITY OF SEVERE WEATHER APPEARS
MARGINAL AT THIS POINT AS INSTABILITIES HAVE NOT BEEN IMPRESSIVE.
SINCE THE STORMS ARE STILL QUITE FAR AWAY AT THIS TIME...WILL HAVE
TO PLAY THE WAITING GAME.
RAINFALL WILL TAPER OFF SATURDAY MORNING FROM SOUTHWEST TO NORTHEAST
AS THE FRONT MOVES OFFSHORE. A COOLING AND DRYING TREND WILL THEN
BEGIN SATURDAY...AS HIGH PRESSURE BUILDS IN FROM THE GULF OF MEXICO.
COLD ADVECTION PERSISTENT THROUGH SATURDAY NIGHT AS SEEN IN 850 MB
WINDS AND ISOTHERMS. WITH THE STRONG COLD ADVECTION...AS WELL AS A
IMPRESSIVE UPPER LEVEL JET...WINDS WILL INCREASE TO NEAR WIND
ADVISORY CRITERIA SATURDAY AFTERNOON. AT THIS POINT HAVE FORECASTED
WINDS BETWEEN 15 AND 20 KT...AND SO HESITANT TO ISSUE A WIND
ADVISORY FOR SECOND PERIOD. WILL ALLOW SUBSEQUENT SHIFTS TO ASSESS
FURTHER MODEL RUNS.
&&
.LONG TERM /SUN THRU FRI/...EAST COAST TROUGHINESS MUCH OF THE LONG
TERM SPELLS MORE SEASONABLE TEMPS. HIGH PRES IN CONTROL SUN INTO MON
BEFORE A LOW PRES SYSTEM APPROACHES FROM THE W AND MOVES QUICKLY OFF
THE COAST TUE MORNING. WILL KEEP 20-30 POPS GOING FOR NOW AS SYSTEM
WILL HAVE LIMITED MOISTURE TO WORK WITH. COLDER AIR FILTERING IN ON
THE BACK SIDE OF THE LOW EARLY TUE MORNING BUT DO NOT XPCT ANY
PRECIP TYPE ISSUES ATTM AS H85 TEMPS ARE PROGGED TO BE AOA FREEZING.
DRY WX TUE-THU WITH COOL MORNINGS AND NEAR NORMAL HIGHS AROUND 60.
12Z GFS SHOWING ANOTHER SYSTEM FOR FRI BUT WITH SUCH A PROGRESSIVE
PATTERN...TIMING OF FEATURES IS RATHER DIFFICULT TO PIN DOWN.
THUS...PREFER TO KEEP THINGS DRY THRU FRI AS WELL.
&&
.MARINE...CURRENT SEAS IN THE OUTER GA WATERS HAVE DROPPED TO 4
FT...HOWEVER WILL ALLOW SCA FOR AMZ374 TO CONTINUE IN ACCOUNT OF
INCREASING TREND IN SEAS THROUGH THE EVENING.
STRONG WIND REGIME WILL PEAK SATURDAY AFTERNOON...AS A
STRONG UPPER LEVEL JET AND VIGOROUS COLD ADVECTION INITIATES
FOLLOWING THE COLD FRONTAL PASSAGE. THE CORE OF A 170 KT JET AT 250
MB WILL BE LOCATED DIRECTLY OVER SC AND GA SATURDAY
AFTERNOON...ALONG WITH A 700 MB JET WITH 52 KT WINDS. WITH A
SUFFICIENT MIXING PROFILE DURING COLD ADVECTION...IT SEEMS QUITE
LIKELY THAT HIGHER WIND SPEEDS WILL REACH SURFACE LEVEL. WINDS ON
SATURDAY WILL BE AN ISSUE OVER THE MARINE ZONES AND BELIEVE FREQUENT
GALE FORCE GUSTS ARE POSSIBLE. AT THIS TIME WILL WAIT TO ISSUE GALE
WARNING AND INSTEAD ALLOW SCA TO COVER INCREASING WINDS OVER THE
MARINE ZONES BEGINNING TONIGHT AND INTO SATURDAY.
IMPROVING MARINE CONDITIONS SUN AS CAA CUTS OFF BEFORE A LOW PRES
SYSTEM APPROACHES MON WITH A COLD FRONT CROSSING THE WATERS MON
NIGHT. LGT TO MODERATE OFFSHORE FLOW PREVAILS POST FROPA THRU WED
WITH WINDS/SEAS REMAINING AOB SCA CRITERIA...XCPT POSSIBLY OVER THE
OUTER GA WATERS TUE WHERE WINDS COULD EXCEED 20 KT AND/OR SEAS COULD
BUILD TO 6 FT FOR A BRIEF PERIOD OF TIME.
&&
.AVIATION...LOW CLOUDINESS IS HANGING TOUGH THIS AFTERNOON AT BOTH
TERMINALS...DESPITE PARTIAL CLEARING JUST TO THE NORTH. AS THE LOW
DEVELOPS TO THE WEST...EXPECT A LOW LEVEL SOUTHEASTERLY FLOW TO
DEVELOP WHICH WILL ACT TO KEEP THE CLOUDS IN PLACE. THUS...HAVE
AMENDED TO KEEP MVFR CIGS IN PLACE THROUGH AROUND SUNSET.
EXPECT A ROUND OF SHOWERS AND THUNDERSTORMS AT BOTH TERMINALS
GENERALLY BETWEEN 01Z AND 05Z SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ374.
SMALL CRAFT ADVISORY AMZ350-352 BEGINNING 1 AM SAT.
SMALL CRAFT ADVISORY AMZ354 BEGINNING 11 AM SAT.
&&
WMS/RB/SWHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EST FRI FEB 3 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-041000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 345 PM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR ALL OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. PLEASE REFER TO THE LATEST DAY ONE CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .LAKE WINDS...WIND SPEEDS OVER THE OPEN LAKE WATERS OF LAKE MOULTRIE ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON SATURDAY...WHICH WILL REQUIRE THE ISSUANCE OF A LAKE WIND ADVISORY. PLEASE REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .MARINE WINDS...GUSTS TO GALE FORCE ARE POSSIBLE OVER THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS LATE SATURDAY AND SATURDAY NIGHT...ESPECIALLY BETWEEN SAVANNAH GEORGIA AND THE ALTAMAHA SOUND GEORGIA FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EST FRI FEB 3 2006 GAZ138>141-040045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 713 PM EST FRI FEB 3 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 745 PM EST... AT 713 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF COX...OR ABOUT 8 MILES WEST OF DARIEN...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COX...TOWNSEND...RIDGEVILLE... HUXFORD...BRICKSTON...ARDICK ...MERIDIAN AND CARNIGAN THROUGH 745 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 844 PM EST FRI FEB 3 2006 GAZ116-118-119-138-040215- COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 844 PM EST FRI FEB 3 2006 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 915 PM EST... AT 844 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF SCREVEN FORK...OR ABOUT 7 MILES SOUTH OF HINESVILLE...MOVING NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MCINTOSH...CROSSROADS... SCREVEN FORK...FORT STEWART...DORCHESTER...LIMERICK...FLEMING...PORT ROYAL...BRISBON AND DANIEL THROUGH 915 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Jacksonville radar (KJAX), 101 km away, was scanning. The volume nearest the first event began at 02:10 UTC.
1 hail. Local standard time, as filed.
Golfball size hail fell at the Georgia Islands Factory Shoppes along Interstate 95.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486900.